Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 4, 2024, 8:52 PM CDT for Crockett County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2024, 8:52 PM CDT (01:52 UTC)
- Expired
- May 5, 2024, 1:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 148 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2474 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -1.8
The text
As transmitted.
453
WGUS54 KSJT 050152
FFWSJT
TXC105-050645-
/O.NEW.KSJT.FF.W.0013.240505T0152Z-240505T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
852 PM CDT Sat May 4 2024
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Southern Crockett County in west central Texas...
* Until 145 AM CDT.
* At 850 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain, south of Interstate 10 in Crockett County, as a very
large severe thunderstorms moves slowly east. Between 2 and 3
inches of rain have fallen. Additional rainfall amounts of 2 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
The Intersection Of Ranch Road 2083 And Highway 405 and The
Intersection Of Highway 163 And Ranch Road 1973.
This includes the following Low Water Crossings...
crossings along SH 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3029 10174 3034 10172 3035 10170 3034 10167
3035 10166 3036 10166 3038 10170 3049 10165
3058 10164 3061 10166 3062 10166 3060 10097
3029 10096
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MKDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 6:27 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 4, 6:27 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 627 PM CDT Sat May 4 2024 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 214 PM CDT Sat May 4 2024 ...Significant severe weather expected again this afternoon and evening... Not much change to forecast reasoning the next 24 hours. Early this afternoon, a weak cold front was moving slowly south across far southern portions of the Big Country and extends west to near Midland and west to the New Mexico border. A dryline extended south from the front across far West Texas into the Trans Pecos. Isolated thunderstorms have already developed just north of the boundary early this afternoon. One cell was located in Scurry county and another in Nolan county. Both of these storms will have the potential to produce large hail despite being on the north side of the front. Additional thunderstorms are expected to develop along and north of the front later this afternoon and then south of the front and east of the dryline during peak heating. Any storms north of the front will pose a large hail and possibly a wind threat. The airmass ahead of the front and east of the dryline will become very unstable by mid/late afternoon (MLCAPE 2500-3500), with deep layer shear 45-60 kts by early evening. Thunderstorms are expected to develop between 19 and 20Z, per latest CAM's. Any storms that develop within the warm sector will become severe quickly, with large to very large hail and some tornadoes possible. A southeasterly low level jet will develop this evening, increasing the tornado potential as storms move east into richer moisture. The greatest tornado potential is expected generally south and west of a San Angelo to Sonora line, where a strong tornado is possible. Isolated tornadoes will be possible farther south and east across portions of the Heartland and northwest Hill Country counties later this evening/overnight. Storms are expected to eventually form into an MCS and move east across the area overnight. In addition to the severe threat, heavy rainfall will be possible through tonight, with widespread 1 to 3 inches of rain expected, with some locales seeing in excess of 3 inches. Excessive rainfall may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Due to the heavy rain potential and given recent heavy rainfall, a Flood Watch has been issued for most of the area, except far western counties through tomorrow morning. Showers and thunderstorms are expected to move east of the area by mid to late morning, with mainly dry conditions through afternoon. However, may see some isolated development over far southeast counties tomorrow afternoon, so will keep low POPs intact for now. Expect cooler temperatures tomorrow, with highs mainly in the upper 70s. && .LONG TERM... (Sunday night through next Saturday) Issued at 214 PM CDT Sat May 4 2024 There will be a few days in the long term which we will be monitoring for severe weather potential. Part of the Big Country is in a marginal risk, with a small part of Throckmorton County in a slight risk for Monday. Right now, it looks like the higher severe threat will be to our northeast, but with the moist air mass we'll have in place, the high instability, and the decent shear, we can't rule out severe weather for Monday afternoon and evening. Wednesday also has the potential for severe weather, mainly in our eastern counties, once again due to very high instability. Right now, the chances for rain and storms look low for our area and better to our east for Wednesday, but this is something we'll be watching. There will be a warming trend into the middle of next week, as an 850 mb thermal ridge starts to shift over our area and southwest/west winds bring downsloping, warm air. A cold front is expected to bring below- normal temperatures (highs in the 70s and 80s) for the Big Country on Thursday and all of the area for Friday and Saturday. && .AVIATION... (00Z TAFS) Issued at 617 PM CDT Sat May 4 2024 VFR to MVFR ceilings will persist across the area through tonight, with some showers and thunderstorms currently tracking through parts of the Heartland and Big Country, and approaching the western Concho Valley and Northern Edwards Plateau over then next hour or two. These showers/storms will begin to organize later this evening into a complex/line of storms as it moves east/southeast overnight. Expect MVFR/possible IFR ceilings to overspread the area overnight into Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 77 65 87 / 90 20 10 10 San Angelo 62 80 65 90 / 90 40 10 10 Junction 65 82 68 87 / 90 60 10 10 Brownwood 62 77 65 84 / 90 40 10 20 Sweetwater 60 76 65 89 / 100 10 10 10 Ozona 62 78 66 87 / 90 40 10 10 Brady 62 77 67 83 / 90 50 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for Brown-Callahan-Coke- Coleman-Concho-Haskell-Jones-Kimble-Mason-McCulloch-Menard- Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor- Throckmorton-Tom Green. && SHORT TERM...24 LONG TERM....AP AVIATION...TP
Hazardous weather outlook, May 4, 1:00 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 100 PM CDT Sat May 4 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-051800- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 100 PM CDT Sat May 4 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms will be possible this afternoon and into the overnight hours. All hazards will be possible, including very large hail, tornadoes, damaging winds, and flooding. A flood watch is in effect through tomorrow at 1 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms and flooding concerns could continue, mainly for our south and southeastern counties, through tomorrow afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening.
In the hours before
Special weather statement, May 4, 8:04 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
804 PM CDT Sat May 4 2024
TXZ154-155-050145-
McCulloch TX-San Saba TX-
804 PM CDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MCCULLOCH AND
NORTHWESTERN SAN SABA COUNTIES THROUGH 845 PM CDT...
At 803 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Rochelle, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Saba, Richland Springs, Algerita, Skeeterville, Sloan, Hall,
Harkeyville, and Us-190 Near The Mcculloch-San Saba County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Texas.
&&
LAT...LON 3101 9916 3112 9926 3145 9902 3117 9867
TIME...MOT...LOC 0103Z 230DEG 25KT 3112 9914
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TPSpecial weather statement, May 4, 8:12 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
812 PM CDT Sat May 4 2024
TXZ098-050200-
Haskell TX-
812 PM CDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN HASKELL COUNTY THROUGH
900 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm near
Old Glory, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Haskell, Rule, Rochester, Sagerton, Jud, and Us-380 Near The Haskell-
Stonewall County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
&&
LAT...LON 3310 9962 3297 9999 3339 9999 3339 9987
TIME...MOT...LOC 0111Z 226DEG 28KT 3306 10007
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TPSpecial weather statement, May 4, 8:33 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
833 PM CDT Sat May 4 2024
TXZ049-054-098-113-127-050230-
Haskell TX-Fisher TX-Nolan TX-Jones TX-Taylor TX-
833 PM CDT Sat May 4 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HASKELL...JONES...
NORTHERN NOLAN...EASTERN FISHER AND NORTHWESTERN TAYLOR COUNTIES
THROUGH 930 PM CDT...
At 832 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Hitson to near Mccaulley
to near Sweetwater to near The Intersection Of Ranch Road 608 And
Highway 147. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sweetwater, Stamford, Anson, Hamlin, Nolan, Merkel, Roby, Hawley,
Trent, Sylvester, Noodle, Mccaulley, Avoca, Longworth, Neinda,
Funston, Lake Sweetwater, The Intersection Of Us-
180 And Farm Road 600, Camp Butman, and The Intersection Of Ranch
Road 608 And Highway 147.
This includes Interstate 20 between Mile Markers 237 and 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
&&
LAT...LON 3289 9961 3265 9974 3225 10004 3228 10061
3262 10043 3296 10042 3296 9999 3297 9999
3306 9972
TIME...MOT...LOC 0132Z 253DEG 34KT 3294 10034 3275 10022 3250 10034
3231 10049
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TPLocal storm report, May 4, 8:40 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
840 PM CDT Sat May 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Hail Millersview 31.41N 99.76W
05/04/2024 E2.50 Inch Concho TX Law Enforcement
Time estimated by radar.
&&
KBLocal storm report, May 4, 8:43 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
843 PM CDT Sat May 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Flash Flood 3 NNE Millersview 31.45N 99.74W
05/04/2024 Concho TX Law Enforcement
Sheriffs Office reports flooded roadways
between Millersview and Lake O.H. Ivie.
&&
KBLocal storm report, May 4, 8:52 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
852 PM CDT Sat May 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Hail 37 SW Ozona 30.39N 101.69W
05/04/2024 E1.00 Inch Crockett TX Cocorahs
&&
KBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:10 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 35 min |
| May 4, 7:22 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 38 min |
| May 4, 7:42 PM CDT | Areal Flood Advisory | SJT | Brown, McCulloch, San Saba | 3 hr |
| May 4, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 52 min |
| May 4, 8:01 PM CDT | Special Weather Statement | SJT | Coleman | 44 min |
| May 4, 8:03 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, Runnels | 117 min |
| May 4, 8:04 PM CDT | Special Weather Statement | SJT | San Saba | 41 min |
| May 4, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 67 min |
| May 4, 8:12 PM CDT | Special Weather Statement | SJT | Haskell | 48 min |
| May 4, 8:18 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 4, 8:33 PM CDT | Special Weather Statement | SJT | Fisher, Jones, Nolan | 57 min |
| May 4, 8:34 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 3 hr |
| May 4, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 4, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 27 min |
| May 4, 8:48 PM CDT | Tornado Warning | SJT | Crockett | 27 min |
| May 4, 9:12 PM CDT | Special Weather Statement | SJT | Tom Green | 48 min |
| May 4, 9:15 PM CDT | Tornado Warning | SJT | Crockett | 45 min |
| May 4, 9:18 PM CDT | Special Weather Statement | SJT | San Saba | 27 min |
| May 4, 9:30 PM CDT | Special Weather Statement | SJT | Jones, Shackelford, Throckmorton | 60 min |
| May 4, 9:52 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman, Haskell, Jones, Shackelford and 2 more | 3 hr |
| May 4, 9:53 PM CDT | Special Weather Statement | SJT | Brown, Coleman, Runnels | 37 min |
| May 4, 10:04 PM CDT | Tornado Warning | SJT | Crockett, Sutton | 26 min |
| May 4, 10:10 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| May 4, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 50 min |
| May 4, 10:40 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 4 hr |
| May 4, 10:48 PM CDT | Special Weather Statement | SJT | Sutton | 57 min |
| May 4, 11:36 PM CDT | Special Weather Statement | SJT | San Saba | 24 min |
| May 4, 11:41 PM CDT | Special Weather Statement | SJT | Kimble | 34 min |
| May 5, 12:08 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, Concho, McCulloch | 3 hr |
| May 5, 12:13 AM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard, San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.